Hail, Lincoln
- When
- July 19, 2:16 PM MST
- Where
- Lincoln County, 13.86 mi S of Boyero
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.730, -103.250
A severe thunderstorm produced large hail up to golfball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced large hail up to golfball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 19, 9:13 AM MST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1013 AM MDT SUN JUL 19 2015 .UPDATE... ISSUED AT 1014 AM MDT SUN JUL 19 2015 SHOWERS ARE MARCHING ACROSS WESTERN COLORADO AND ARE POISED TO ENTER OUR NORTHERN MOUNTAINS AND VALLEYS. THERE IS NO LIGHTNING YET...BUT THAT SHOULD DEVELOP BY NOON. INITIAL THOUGHTS FOR TODAY AND TONIGHT ARE THAT STORMS WILL SPREAD TO THE PLAINS IN THE EARLY AFTERNOON...WITH THE BEST CHANCE OF STORMS OVER THE PALMER DIVIDE. SPC HAS A SLIGHT RISK OF SEVERE WEATHER EAST OF AKRON AND LIMON. STORMS WILL MOVE TO THE EAST AND OUT OF THE FORECAST AREA SHORTLY AFTER MIDNIGHT. TOMORROW STORMS WILL AGAIN DEVELOP OVER THE HIGHER TERRAIN...BUT MODELS SUGGEST THAT THE PLAINS WILL BE DRY. WILL LOOK AT THAT FOR THIS AFTERNOON FORECAST. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 326 AM MDT SUN JUL 19 2015 SWLY FLOW ALOFT WILL BECOME MORE WLY BY AFTN INTO THE EVENING HOURS. QUITE A BIT OF SUBTROPICAL MOISTURE IS EMBEDDED IN THE FLOW AND WITH INCREASING LOW LVL MOISTURE PRECIPITABLE WATER VALUES HAVE RISEN TO AROUND AN INCH. BY EARLY AFTN A WK SFC LOW WILL DVLP SOUTH OF DENVER WITH A CONVERGENCE ZONE SETTING UP ACROSS THE PALMER DIVIDE ACROSS THE ECNTRL PLAINS. AT THIS TIME IT APPEARS THIS CONVERGENCE ZONE WILL BE THE MAIN FOCUS FOR TSTMS THIS AFTN INTO THE EARLY EVENING HOURS ACROSS NERN CO. HOWEVER EXPECT OUTFLOW BOUNDARIES FM CONVECTION OVER THE HIGHER TERRAIN WILL TRIGGER ADDITIONAL ACTIVITY FURTHER NORTH OF THIS BNDRY AS WELL. WITH ABUNDANT MOISTURE THERE WILL BE SOME HEAVY RAIN HOWEVER FLOW ALOFT IS STRONG ENOUGH SUCH THAT STORMS SHOULD MOVE RATHER QUICKLY. AS FAR AS SVR WX THERE IS FAVORABLE SHEAR HOWEVER CIPS GUIDANCE SHOWS RATHER LOW POTENTIAL FOR SVR BUT CANT RULE OUT AN ISOLD SVR WIND REPORT OR TWO MAINLY OVER THE PALMER DIVIDE. AS FOR TEMPS READINGS SHOULD BE COOLER THAN YESTERDAY WITH READINGS IN THE 80S ACROSS THE PLAINS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 326 AM MDT SUN JUL 19 2015 MODELS HAVE A RELATIVELY WEAK UPPER RIDGE AXIS OVER COLORADO MONDAY THROUGH TUESDAY NIGHT. THE FLOW ALOFT LOOKS TO REMAIN SOUTHWESTERLY ALL FOUR PERIODS. THERE IS WEAK UPWARD QG MOTION PROGGED FOR THE CWA DURING THE PERIOD. THE BOUNDARY LAYER FLOW LOOKS TO ADHERE TO NORMAL DIURNAL PATTERNS FOR THIS TIME OF YEAR. THERE IS PRETTY DECENT MOISTURE PROGGED FOR THE CWA. THE PRECIPITABLE WATER VALUES ARE IN THE 0.60 TO 1.30 INCH RANGE FOR THE FOOTHILLS AND PLAINS THROUGH THE PERIODS. BOUNDARY LAYER DEW POINTS ARE MOSTLY IN THE 50S F FOR THE FOOTHILLS AND PLAINS...WITH SOME LOWER 60S F FOR THE EASTERN PLAINS. FOR LATE DAY MONDAY...THE CAPE IS NOT VERY SIGNIFICANT OVER THE CWA...AND MAINLY RELEGATED TO THE MOUNTAINS...FOOTHILLS...AND SOUTHERN CWA. BETTER CAPE IS PROGGED FOR LATE DAY TUESDAY FOR ALL THE CWA. WILL NEED "SCATTERED" POPS FOR THE LATER DAY PERIODS FOR MUCH OF THE CWA MONDAY AND TUESDAY. FOR TEMPERATURES...MONDAY'S HIGHS WILL BE CLOSE TO TODAY'S READINGS...WITH 0-1.5 C WARMER READINGS FOR TUESDAY. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...MODELS HAVE THE UPPER RIDGE AXIS EAST OF COLORADO THROUGH THE PERIOD...WITH WEST-SOUTHWESTERLY FLOW ALOFT. THE AIRMASS IS PROGGED TO BE DRIER AND A BIT WARMER THROUGH THE PERIOD. && .AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 1014 AM MDT SUN JUL 19 2015 WINDS ARE TURNING AND WILL BECOM PREVAILING EASTERLY WITHIN THE NEXT HOUR. SCATTERED THUNDERSTORMS CAN BE EXPECTED BETWEEN 19Z AND 02Z. STORMS WILL AGAIN HAVE LOCALLY HEAVY RAIN...SO BRIEF IFR OR MVFR CONDITIONS CAN BE EXPECTED IF A STORM MOVES ACROSS AN AIRPORT. STORMS WILL END IN THE METRO AREA EARLY THIS EVENING... WITH VFR CONDITIONS AND LIGHT DRAINAGE WINDS EXPECTED OVERNIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RTG SHORT TERM...RPK LONG TERM...RJK AVIATION...RPK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1042 AM MDT SUN JUL 19 2015 COZ030>051-201645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1042 AM MDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS SPREADING ACROSS THE HIGH COUNTRY WILL INTENSIFY INTO THUNDERSTORMS LATE THIS MORNING...AND SPREAD TO THE PLAINS DURING THE EARLY AND MID AFTERNOON. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE PALMER DIVIDE AND THE NORTHEAST PLAINS. EXPECT LOCALLY HEAVY RAIN AND GUSTY WINDS. SOME SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY IN THE EVENING...EAST OF A STERLING TO LIMON LINE WITH STRONGER WINDS AND LARGE HAIL POSSIBLE. STORMS WILL END FROM THE WEST AFTER 9 PM TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. SHOWERS WILL INITIATE OVER THE MOUNTAINS AND THEN MOVE OUT ONTO THE PLAINS. A DRIER AND WARMER WEATHER PATTERN IS EXPECTED FROM THURSDAY INTO NEXT WEEKEND...SO ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE MOUNTAINS. THE PLAINS WILL BE MOSTLY DRY WITH HIGH TEMPERATURES IN THE LOWER AND MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
228 PM MDT SUN JUL 19 2015
COZ047-192115-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
228 PM MDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
315 PM MDT...
AT 226 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF PUNKIN CENTER...OR 29 MILES SOUTH OF LIMON...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOYERO...KARVAL AND PUNKIN CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN STRONG AND GUSTY THUNDERSTORM OUTFLOW WINDS.
SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.
HEAVY RAINFALL MAY OCCUR WITH THIS STORM...AND MAY LEAD TO MINOR
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM AND OTHER STORMS FORMING IN THE SAME AREA MAY
INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3861 10357 3882 10380 3911 10331 3910 10317
3910 10316 3860 10318
TIME...MOT...LOC 2026Z 245DEG 13KT 3884 10361
BAKERThe Pueblo radar (KPUX), 86 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592571.